Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 27, NWS Albany, NY

May 13, 2000Herkimer County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 13, 2000, 5:01 PM EDT for Herkimer County, New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2000, 5:01 PM EDT (21:01 UTC)
Expired
May 13, 2000, 5:45 PM EDT
In force
44 min
Issued by
NWS Albany, NY
Area
Whole counties

County Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 69 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 4:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WUUS51 KALY 132102
SVRALB
NYC043-132145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
501 PM EDT SAT MAY 13 2000

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK

* UNTIL 545 PM EDT

* AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF NEWPORT...OR ABOUT 8 MILES
  NORTHEAST OF UTICA...MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER MIDDLEVILLE AT 515 PM EDT
  OVER FAIRFIELD AT 520 PM EDT
  OVER SALISBURY CENTER AT 530 PM 

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR SOUTHEASTERN NEW YORK. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR
SOUTHEASTERN NEW YORK. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT SATURDAY EVENING FOR SOUTHEASTERN NEW YORK.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:40 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 13, 2:40 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
240 PM EDT SAT MAY 13 2000

.DISC...

ON LARGE SCALE H5 LOW ONT PIVOTS ARND AND ENDS
OVER SRN HUDSON BAY WHILE RIDGE BUILDS OVR
ROCKIES. THAT LEAVES EAST IN BROAD TROF AND
A BIT CHILLY.

SMALL SCALE COLD FRONT VCNTY ROC-PIT AT 18Z.
WARM FRONT FROM ERN LK ONT TO NERN PA. SFC
TDS IN 60S NY AND 55-60 NEWENG.  MID-UPR 60S
TDS CNTRL NY PRE FRONT. WEAK SFC WV CONTS DEL-
MARVA HOLDG SE FLOW LOWER LEVELS. LINE OF THUNDER
WITH FRONT BUT SVR THREAT STILL QUESTIONABLE
DURING MAX HEATING NEXT FEW HOURS. THREAT DROPS
QUICKLY WITH SETTING SUN.

LOTS OF SUN FOR MOMS DAY...BUT BREEZY/NOT AS WARM.

.ALY...NONE.

WILEY

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 4:25 PM EDTTornado WarningALYHerkimer35 min
May 13, 4:58 PM EDTFlash Flood WarningALYHerkimer3 hr
May 13, 5:49 PM EDTTornado WarningALYFulton, Hamilton26 min
May 13, 5:55 PM EDTFlash Flood WarningALYFulton, Montgomery, Warren3 hr
May 13, 6:08 PM EDTTornado WarningALYMontgomery37 min

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.